Eklira Genuair 322 (aclidinium bromide)

I have been on the above inhaler for about 5/6 days and feeling really rough. Sunday night I awoke gasping for breath about 4am, I got up and realised I had forgotten my evening dose which the nurse thought could be the reason, have not had that again but gradually I am getting worse with a cough, wheezing, headaches, in fact I tick all the boxes on the side effects plus I am getting heartburn and some discomfort in my chest (feels like muscular).

Before I started this inhaler I had no cough just getting out breath but felt OK. I am in the early stages of COPD (what type I do not know) and wonder whether I would be better off not taking anything except my ventolin inhaler.

My question is have any of you had problems with this Eklira inhaler.

Another quick question, I live in a retirement apartment and the building is being redecorated, not inside the flats but everywhere else and I am worried that when they come to paint the doors of the flats if they use oil based paints how will it affect my COPD, I already suffer bad headaches etc if I come into contact with the smell but managed to avoid any contact by using acrylic water based paint over the past few years - wondering whether I will have to move out when they are painting - I have asked the painters and they don't seem to know what they are going to use as yet.

Sorry I have rambled on.

11 Replies

oldestnewest
  • Painting yes it does and can effect any serious chest complaint have you anywhere else to stay while they are done? The inhaler I also take and I can assure you it is just the body adjusting to the chemicals in it give it reasonable time and side effects should subside the odd thing about it is it is a muscarin action (mushroom and stale fish which poisons animals) anyway I give you a link to NICE and their guidelines NICE are the number one in giving the doctors guidelines in prescribing.

    nice.org.uk/advice/esnm8

  • Thanks for the info Ant. It looks as though I may have to see if I can stay with my daughter when they start to paint - I doubt whether my managing agents would foot the bill for a hotel, nice thought though.

    I am in the process of printing off the info from NICE which will keep me out of mischief for a while so thanks, I have made an appointment with a senior partner at my surgery to try and get a few answers, it is my body after all.

    I will persist at least until next week when I see the doctor then hopefully by then things will have subsided. so again many thanks.

    ps. I am not so sure about the mushroom and stale fish though!!!

  • townall neither was I when I read it was a muscarin receptor having got good grades in science at first I thought what the heck are they playing at, then I thought and remembered that our Queen uses holistic medicine in which her physicians use a small amount of poison to ease what ever ails her one of these is the Victorian womens poison Arsenic which in small doses is beneficial so I guess that what was they were doing I do know that is the way general medicine is turning now we have gone from the discovery of penicillin right up to the modern drugs which now are proving hard to combat certain illnesses hence they are going back in time a lot but with a modern twist at least these days there are strict regulations on new drugs before they can be unleashed on us poor patients. Hope all goes well with your consultation as you say (and my doctors know I say it to) it is your body. So sad you might have to move to your daughters for a while to let the painting go on but the end justifies the means paint fumes can be horrific.

  • I have been taking Aclidinium for a couple of weeks now and I can safely say I will not be continuing with it.

    I don't like taking it twice a day and it leaves a disgusting taste in the mouth. I very much prefer Tiotropium and my Consultant said if I don't wish to continue with Aclidinium after this month I can just revert to Tiotropium. This is what I shall be doing.

    I have managed totally fine on my three inhalers of Salbutamol, Seretide and Tiotropium for a good few years now and will continue to do so.

    Thérèse

  • it did with me at first and it left me with a nasty thrush problem I forgot with steroid and dry powder inhalers you must gargle and rinse after use I could not use the Tiotropium (spriva) as the handi haler was to small for arthritic fingers. So until it does come out in a larger dispenser I am stuck

  • hello Ant, just. Thought give you tried the Spiriva Respimat. Can't think what the other Spiriv is like. This one gives out a fine mist from a cartridge but the button to press seems easier than, for example a Ventolin inhaler. No doubt

    You have tried this already but thought t might be an idea if you haven't. Best wishes barnowl

  • Thank you for this just put it down on my consultants answer and question list I most certainly ask him when I see him towards the end of the month

  • Yes Glenuair, I was placed on it a year ago and yes I had problems my Gp mentioned he had never known my chest so tight. I tried going back to my previous but was informed to give it a chance. Well 12 months later the verdict is still out. I haven't been free of chest problems but is it Glenuair I can't truly say. I have a review coming up I will see what they say. Up to now me personally believe the only plus on its side is its a lot easier to use especially for people with Arthritis in their fingers. Bless.

  • Painting really affects my husband to the point that we have to have decorators in when we are on holiday! I always ask for odour free paint but given that it is through the building that would be difficult! Is the site manager/caretaker aware of your condition. It might be worth pointing it out and asking what they can to do to minimise the affects. Take good care, TAD xx

  • hi

    i use eklira and it was only when i got my chest infection under control that i really saw how well it works..i also use symbicort inhaler so it could be the use of both of them together that help i cant say

    you say you get lots of headaches ...how well have to been checked out have you had your blood gasses checked because im a c02 retainer and one of the biggest symptoms of that is dreadful headaches, especially first thing in the morning and they ease off a little through the day...so if you havnt had them done please check with your gp

    to be honest it sounds to me like you may have a bit of a chest infection...when was the last time you sent a sample in

    i know from my own experience you get so sick of being sick and think it will never settle but it does...just check you havnt got an infection now and see how you go with the eklira ...perhaps mention the symbicort many of us are on that

    it also sounds like you would learn a lot from pulmonary rehab so mention that to your gp or nurse but please dont just stop using your meds

    mandy

  • On a more negative note all nebulisers give me severe muscle cramps. Stopped taking all nebs just in case it stopped my heart and lungs working properly. Something to be wary of

You may also like...